| Model Number |
TA4535S |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during an open gastrointestinal and colon surgery, at the time of intestinal resection, the surgeon was unable to squeeze the handle.Therefore, the device did not fire.To resolve the issue, the surgeon replaced the originally attached reload that came with the stapler with a new reload.The same handle was used.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the instrument did not fire.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: squeeze the handle to begin approximating the tissue.There is a tactile pre-clamp position built into the instrument where the handle can be released without returning to the original position to allow for final positioning of the tissue within the jaws.After the tissue is properly positioned, continue the handle stroke until the instrument is clamped.The handle will return to the original position.To fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.When fully fired, the handle will remain in the locked position until the black release button is pushed, and the instrument is open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.